Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2000, 3:59 PM EDT for Surry County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 25, 2000, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Surry County, NC
The radar
The Roanoke radar (KFCX), 77 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:45 PM EDT | Thunderstorm Wind | Pilot Mtn, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 252002 SVRRNK NCC171-252045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 445 PM EDT. * AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DOBSON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO DIME SIZE CAN BE EXPECTED WITH THIS STORM. WINDS UP TO 65 MPH SPEED CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 445 PM EDT INCLUDE DOBSON... PILOT MCOUNTAIN... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:10 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 25, 2:10 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT SUN JUN 25 2000 TNGT...LOW LIFTING NORTH OF NEW YORK STATE WILL DRAG A TROUGH ACROSS THE AREA OVERNIGHT. HOWEVER...FLOW IS STRETCHING AND COMPACT VORTICITY FIELD WILL WEAKEN AS THE TROUGH MOVES THROUGH THE AREA. VORT LOBE WILL BE VERY SLOW TO CROSS THE MOUNTAINS TONIGHT, WHILE INSTABILITY REMAINS IN PLACE AFTER DARK. SO, COULD HAVE CONVECTION INTO THE EARLY MORNING HOURS AT VARIOUS PLACES IN THE CWA, WITH GREATEST CHANCE OF CONVECTION ACROSS THE NORTH. MON...EVERYTHING REMAIN UNCHANGED EXCEPT SLIGHTLY COOLER AIR ALOFT AND CAPES NUDGING A LITTLE HIGHER. ONLY OTHER DIFFERENCE IS THAT CONVECTIVE TRIGGER WILL BE UPSTREAM AS ANOTHER WEAKENING FRONT APPROACHES FROM THE WEST. TUES...LOOKS MUCH LIKE TODAY WITH REMNANTS OF FRONT BEING DRUG ACROSS THE REGION BY A LOW WELL NORTH INTO CANADA. HEATING AND SURFACE CONVERGENCE IN A LEE TROUGH SHOULD TRIGGER MORE CONVECTION DURING THE LATE AFTERNOON ON TUESDAY. EXTENDED...WILL HAVE CHANCE OF CONVECTION EACH DAY, WITH POSSIBLE LACK OF ACTIVITY ON FRIDAY AS FLOW BECOMES MORE NORTHWEST. WILL ONLY GO PARTLY CLOUDY ON FRI FOR NOW. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. HH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.